[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Poison Ivy

Laurie writes:
In response to your question -- I am 40 and never had trouble with poison
until last month.  It was so bad that I had to go to the emergency room
because it was in my ears, nose and my left eye -- the Dr. immediately gave
me a shot of steriods and put me on the prednizone tablets -- Well, my face
become unswollen, but my bg's became might SWOLLEN -- there were so high the
next couple of days that I discontinued taking the predizone tablets and in
place of rubbed vinegar over half of my body for 1 week so my BG's would
Prednisone, Decadron and other ~ones are synthetic corticosteroids which
elevate blood sugars even in non diabetic people.
Sometimes they are unavoidable but the doc should have told you your bgs
would go up. At times steroids can be lifesaving or limb saving or sight
saving and they are potent and wonderful drugs in certain situations. The
key is to make sure the doc knows you are type 1. You will need to increase
insulin when you take these a drugs. Be sure to test for ketones also and
increase fluid intake. Poison Ivy can cause serious skin reactions like
blisters and sores which can get infected. Spot gets it running thru the
woods. Spot and Christine.

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml